Alert archive / West Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Pittsburgh, PA

June 25, 2006Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Jun 25, 2006, 11:41 AM EDT for Preston County, Tucker County, West Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 11:41 AM EDT (15:41 UTC)
Expired
Jun 25, 2006, 5:45 PM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 143 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 12:00 PM EDTFLASH FLOODParsons, WVSTREETS AND BASEMENTS FLOODED IN PARSONS AND SHAVERS FORK.
Jun 25, 1:30 PM EDTFLASH FLOODParsons, WVNUMEROUS BASEMENTS FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 251546
FFWPBZ
WVC077-093-252145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1141 AM EDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PRESTON COUNTY IN WEST VIRGINIA
  TUCKER COUNTY IN WEST VIRGINIA

* UNTIL 545 PM EDT SUNDAY

* AT 1136 AM EDT...DOPPLER WEATHER RADAR CONTINUED TO INDICATE 
PERSISTENT HEAVY RAINFALL PRODUCED BY THE SHOWERS AND THUNDERSTORMS 
THAT HAVE BEEN MOVING OVER THE AREA SINCE EARLY THIS MORNING.

DOPPLER WEATHER RADAR ESTIMATES THAT BETWEEN 1.00 AND 1.55 INCHES OF 
RAIN HAS FALLEN OVER TUCKER COUNTY AND SOUTHERN PORTIONS OF PRESTON 
COUNTY. THIS AMOUNT OF RAINFALL OVER THE PAST 6 HOURS MAY BE 
SUFFICIENT TO INITIATE FLASH FLOODING OVER TUCKER AND SOUTHERN 
PRESTON COUNTIES.

ADDITIONAL RAINFALL OVER THE NEXT 6 TO 12 HOURS COULD BE AS HIGH AS 
1.00 TO 2.00 INCHES AND COULD CREATE MORE WIDESPREAD FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

REPORT SEVERE WEATHER OR FLOODING TO THE NEAREST LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 3969 7973 3971 7950 3925 7953 3919 7933
      3906 7939 3895 7936 3904 7977 3931 7987
      3947 7990

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:01 AM EDT, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 3:01 AM EDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 AM EDT SUN JUN 25 2006

.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...
FRONT EAST OF AREA WILL RETROGRESS WESTWARD ACROSS THE REGION
TODAY AS A WARM FRONT...HERALDING THE BEGINNING OF A WET PERIOD.
TROPICAL REMNANTS WILL MOVE NORTHWARD ALONG THE FRONT EARLY THIS
WEEK...BRINGING SIGNIFICANT PRECIPITATION AMOUNTS AND POTENTIAL
FLOODING ON AN AXIS THROUGH PA MONDAY AND TUESDAY. SITUATION
BEARS WATCHING FOR POTENTIAL FLOOD WATCH.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
WARM AND HUMID CONDITIONS WILL PREVAIL...WITH A THREAT OF SHOWERS
AND THUNDERSTORMS DAILY.

&&

.AVIATION...
TIGHT GRADIENT OF CLOUDS THIS EARLY MORNING. CLEAR SKIES TO SCT-BKN
CIRRUS OVER WESTERN AND NORTHERN PORTIONS OF FORECAST AREA WHILE
MIDDECK COVERS THE SOUTH AND EAST. GENERAL TREND THROUGH THE DAY
WILL BE FOR LOWER CLOUDS TO CONTINUE TO MOVE NORTHWEST. EXPECT VFR
CONDITIONS THROUGH THE FORECAST AREA. MAY SEE SOME VIS DROP TO MVFR
RANGE EARLY THIS MORNING WITH PATCHY FOG AND THEN ONCE AGAIN LATER
TODAY AND TONIGHT AS RAIN SHOWERS MOVE ACROSS THE REGION. AREAS OF
HEAVIER SHOWERS THIS AFTERNOON WILL REMAIN ACROSS SOUTHERN REACHES
OF THE AREA AND THEN MOVE NORTHWARD DURING THE LATE EVENING HOURS.
SCATTERED CONVECTION IS POSSIBLE THIS AFTERNOON BUT NO WIDESPREAD
DEVELOPMENT IS EXPECTED.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 25, 3:17 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
317 AM EDT SUN JUN 25 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-260730-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
317 AM EDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TROPICAL REMNANTS MOVING NORTHWARD ALONG A FRONTAL STSEM MAY BRING
A THREAT OF SIGNIFICANT RAINFALL AND POTENTIAL FLOODING TO THE
REGION MONDAY AND TUESDAY. SITUATION WILL BE MONITORED CLOSELY FOR
A POSSIBLE FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:05 AM EDTFlash Flood WatchPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel56 hr

Nearby

Flash Flood Warnings in West Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.